Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

Swelling below the ear lobe. Took minocyclin. Chances of cancer?

I have a question. I am a disabled veteran and I am in the mountains right now so a little far away from the nearest Va hospital.
I noticed swelling right below my earlobe. Possibly a lump but a lot of swelling. Took an antibiotic that I was prescribed. Minocyclin. Does this antibiotic do this? Is this cancer? Do I need to drive to the VA? It is a while away.
Asked On : Thu, 11 Apr 2013
Answers:  1 Views:  38
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
How long has the swelling been there for & how long have you been on minocycline medications?
Only in few postmarketing studies prolonged use of minocycline has been associated with thyroid cancer which would cause swelling in front part of neck.
Considering description of your symptoms I feel swelling under ear lobe is likely to be lymph node enlargement - in due course it will need to be checked by Dr to confirm diagnosis but monitor for change in size, shape , feel & colour of overlying skin - if any worsening you will need consultation with medical professional.
Answered: Thu, 11 Apr 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor